Taking An Antibiotic When You Have IBS with Diarrhea

Last updated: August 2022

Here I am, sick again, UGH. Doc says it's an Acute Sinus Infection. So he has prescribed Amoxicillin with Augmentin. The patient leaflet says that "diarrhea, nausea, and vomiting" can be some of the side effects. He knows I have IBS with diarrhea, yet he prescribes this to me.....sigh.

Flares caused by antibiotic

I had hoped against hope that I would be able to take it without any "issues". But on the 2nd day, the flare started. I waited one more day before calling the Doc, thinking maybe it was just the IBS alone. When I had the same issue for 2 days in a row, I called his office.
The patient leaflet had said not to take anything for diarrhea should it occur without first calling your Doc. I was told to take Imodium AD.

I am still having the issue intermittently, and I am also having stomach pains and bloating. Two more days to go before the course of antibiotics will be finished. And I'm wondering then what. Sometimes I think Docs either don't care or just don't get it about suffering with IBS. Anyone else???

By providing your email address, you are agreeing to our privacy policy.

This article represents the opinions, thoughts, and experiences of the author; none of this content has been paid for by any advertiser. The IrritableBowelSyndrome.net team does not recommend or endorse any products or treatments discussed herein. Learn more about how we maintain editorial integrity here.

Join the conversation

or create an account to comment.

Community Poll

Do you cancel plans often due to IBS?